zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
An implicit series solution for a boundary value problem modelling a thermal explosion. (English) Zbl 1211.65101
Summary: An implicit series solution admitted by a boundary value problem modelled by a Lane-Emden equation of the second kind is obtained. The boundary value problem was derived by Frank-Kamenetskii to model the steady temperature in a vessel in which a thermal explosion is taking place. The Lane-Emden equation is reduced to an autonomous second-order ordinary differential equation by means of a coordinate transformation. The autonomous second-order ordinary differential equation is reduced to a first-order Abel equation. A power series solution of the first-order Abel equation is obtained. The power series solution of the Abel equation is transformed into an implicit series solution of the original Lane-Emden equation satisfying the boundary conditions of the original problem. We show that the implicit power series solution is valid for values of the dimensionless Frank-Kamenetskii parameter $\delta <0.02$.

65L10Boundary value problems for ODE (numerical methods)
Full Text: DOI
[1] Frank-Kamenetzkii, D. A.: Diffusion and heat transfer in chemical kinetics, (1969)
[2] Chandrasekhar, S.: An introduction to the study of stellar structure, (1939) · Zbl 0022.19207
[3] Bozkhov, Y.; Martins, A. C. G.: Lie point symmetries and exact solutions of quasilinear differential equations with critical exponents, Nonlinear anal. 57, 773-793 (2004) · Zbl 1061.34030 · doi:10.1016/j.na.2004.03.016
[4] Harley, C.; Momoniat, E.: First integrals and bifurcations of a Lane--Emden equation of the second-kind, J. math. Anal. appl. 344, 757-764 (2008) · Zbl 1143.80005 · doi:10.1016/j.jmaa.2008.03.014
[5] Chambré, P. L.: On the solution of the Poisson--Boltzmann equation with application to the theory of thermal explosions, J. chem. Phys. 20, 1795-1797 (1952)
[6] Harley, C.; Momoniat, E.: Steady state solutions for a thermal explosion in a cylindrical vessel, Modern phys. Lett. B 21, 831-842 (2007) · Zbl 1115.80005 · doi:10.1142/S0217984907013250
[7] Russell, R. D.; Shampine, L. F.: Numerical methods for singular boundary value problems, SIAM J. Numer. anal. 12, 13-36 (1975) · Zbl 0271.65051 · doi:10.1137/0712002
[8] Balakrishnan, E.; Swift, A.; Wake, G. C.: Critical values for some non-class a geometries in thermal ignition theory, Math. comput. Modelling 24, l-10 (1996) · Zbl 0880.35123 · doi:10.1016/0895-7177(96)00133-1
[9] Harley, C.; Momoniat, E.: Instability of invariant boundary conditions of a generalized Lane--Emden equation of the second-kind, Appl. math. Comput. 198, 621-633 (2008) · Zbl 1146.34031 · doi:10.1016/j.amc.2007.08.077
[10] Harley, C.; Momoniat, E.: Alternate derivation of the critical value of the Frank-kamenetskii parameter in cylindrical geometry, J. nonlinear math. Phys. 15, 69-76 (2008)
[11] Ramos, J. I.: Piecewise quasilinearization techniques for singular boundary-value problems, Comput. phys. Comm. 158, 12-25 (2004) · Zbl 1196.65122 · doi:10.1016/j.comphy.2003.11.003
[12] Binney, J.; Tremaine, S.: Galactic dynamics, (1987) · Zbl 1130.85301
[13] Davis, H. T.: Introduction to nonlinear differential and integral equations, (1962) · Zbl 0106.28904
[14] Emden, R.: Gaskugeln--anwendungen der mechan. Warmtheorie, (1907) · Zbl 38.0935.01
[15] Kippenhahn, R.; Weigert, A.: Stellar structure and evolution, (1990) · Zbl 1254.85001
[16] Richardson, O. U.: The emission of electricity from hot bodies, (1921) · Zbl 48.0118.05
[17] Shawagfeh, N. T.: Nonperturbative approximate solution for Lane--Emden equation, J. math. Phys. 34, 4364-4369 (1993) · Zbl 0780.34007 · doi:10.1063/1.530005
[18] Nouh, M. I.: Accelerated power series solution of polytropic and isothermal gas spheres, New astron. 9, 467-473 (2004)
[19] Mirza, B. M.: Approximate analytical solutions of the Lane--Emden equation for a self-gravitating isothermal gas sphere, Mon. not. R. astron. Soc. 395, 2288-2291 (2009)
[20] Wazwaz, A. M.: A new algorithm for solving differential equations of Lane--Emden type, Appl. math. Comput. 118, 287-310 (2001) · Zbl 1023.65067 · doi:10.1016/S0096-3003(99)00223-4
[21] Wazwaz, A. M.: A new method for solving singular initial value problems in the second-order ordinary differential equations, Appl. math. Comput. 128, 45-57 (2002) · Zbl 1030.34004 · doi:10.1016/S0096-3003(01)00021-2
[22] Wazwaz, A. M.: Adomian decomposition method for a reliable treatment of the Emden--Fowler equation, Appl. math. Comput. 161, 543-560 (2005) · Zbl 1061.65064 · doi:10.1016/j.amc.2003.12.048
[23] Wazwaz, A. M.: The modified decomposition method for analytic treatment of differential equations, Appl. math. Comput. 173, 165-176 (2006) · Zbl 1089.65112 · doi:10.1016/j.amc.2005.02.048
[24] Aslanov, A.; Abu-Alshaikhb, I.: Further developments to the decomposition method for solving singular initial-value problems, Math. comput. Modelling 48, 700-711 (2008) · Zbl 1156.65312 · doi:10.1016/j.mcm.2007.10.013
[25] Liao, S.: A new analytic algorithm of Lane--Emden type equations, Appl. math. Comput. 142, 1-16 (2003) · Zbl 1022.65078 · doi:10.1016/S0096-3003(02)00943-8
[26] Chowdhury, M. S. H.; Hashim, I.: Solutions of Emden--Fowler equations by homotopy--perturbation method, Nonlinear anal. RWA 10, 104-115 (2009) · Zbl 1154.34306 · doi:10.1016/j.nonrwa.2007.08.017
[27] Ramos, J. I.: Series approach to the Lane--Emden equation and comparison with the homotopy perturbation method, Chaos solitons fractals 38, 400-408 (2008) · Zbl 1146.34300 · doi:10.1016/j.chaos.2006.11.018
[28] He, J. -H.: Variational approach to the Lane--Emden equation, Appl. math. Comput. 143, 539-541 (2003) · Zbl 1022.65076
[29] Yousefi, S. A.: Legendre wavelets method for solving differential equations of Lane--Emden type, Appl. math. Comput. 181, 1417-1422 (2006) · Zbl 1105.65080 · doi:10.1016/j.amc.2006.02.031
[30] Dehghan, M.; Shakeri, F.: Approximate solution of a differential equation arising in astrophysics using the variational iteration method, New astron. 13, 53-59 (2008)
[31] Yildirim, A.; Öziş, T.: Solutions of singular ivps of Lane--Emden type by the variational iteration method, Nonlinear anal. 70, 2480-2484 (2009) · Zbl 1162.34005 · doi:10.1016/j.na.2008.03.012
[32] Ertürk, V. S.: Differential transformation method for solving differential equations of Lane--Emden type, Math. comput. Appl. 12, 135-139 (2007) · Zbl 1175.34007
[33] Van Gorder, R. A.; Vajravelu, K.: Analytic and numerical solutions to the Lane--Emden equation, Phys. lett. A 372, 6060-6065 (2008) · Zbl 1223.85004 · doi:10.1016/j.physleta.2008.08.002
[34] Vanani, S. K.; Aminataei, A.: On the numerical solution of differential equations of Lane--Emden type, Comput. math. Appl. 59, 2815-2820 (2010) · Zbl 1193.65151 · doi:10.1016/j.camwa.2010.01.052
[35] Parand, K.; Shahini, M.; Dehghan, M.: Rational Legendre pseudospectral approach for solving nonlinear differential equations of Lane--Emden type, J. comput. Phys. 228, 8830-8840 (2009) · Zbl 1177.65100 · doi:10.1016/j.jcp.2009.08.029
[36] Parand, K.; Dehghan, M.; Rezaei, A. R.; Ghaderi, S. M.: An approximation algorithm for the solution of the nonlinear Lane--Emden type equations arising in astrophysics using Hermite functions collocation method, Comput. phys. Comm. 181, 1096-1108 (2010) · Zbl 1216.65098 · doi:10.1016/j.cpc.2010.02.018
[37] Momoniat, E.; Harley, C.: Approximate implicit solution of a Lane--Emden equation, New astron. 11, 520-526 (2006)
[38] Khalique, C. M.; Mahomed, F. M.; Muatjetjeja, B.: Lagrangian formulation of a generalized Lane--Emden equation and double reduction, J. nonlinear math. Phys. 15, 152-161 (2008) · Zbl 1169.34033 · doi:10.2991/jnmp.2008.15.2.3
[39] Khalique, C. M.; Ntsime, P.: Exact solutions of the Lane--Emden-type equation, New astron. 13, 476-480 (2008)
[40] Hunter, C.: Series solutions for polytropes and the isothermal sphere, Mon. not. R. astron. Soc. 328, 839-847 (2001)
[41] Aslanov, A.: A generalization of Lane--Emden equation, Int. J. Comput. math. 85, 1709-1725 (2008) · Zbl 1154.65059 · doi:10.1080/00207160701558457
[42] Aslanov, A.: Approximate solutions of Emden--Fowler type equations, Int. J. Comput. math. 86, 807-826 (2009) · Zbl 1170.34011 · doi:10.1080/00207160701708235 · http://www.informaworld.com/smpp/./content~db=all~content=a794908507
[43] Aslanov, A.: Determination of convergence intervals of the series solutions of Emden--Fowler equations using polytropes and isothermal spheres, Phys. lett. A 372, 3555-3561 (2008) · Zbl 1220.35084 · doi:10.1016/j.physleta.2008.02.019
[44] Dresner, L.: Phase-plane analysis of nonlinear, second-order, ordinary differential equations, J. math. Phys. 12, 1339-1348 (1971) · Zbl 0266.34034 · doi:10.1063/1.1665739